MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAFLEX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAFLEX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955792
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The occurrence date was reported to be between (b)(6) and (b)(6) 2021.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during continuous renal replacement therapy on a pediatric patient using a prismaflex control unit and four (4) units of a prismaflex hf20, self-test failure (4, pressure pod/sensor issue) alarms were generated and at least one of the treatment was ended without the extracorporeal blood being returned to the patient.A blood transfusion was performed on the patient.No additional information is available.No additional information is available.
 
Additional Manufacturer Narrative
H10: the log file analysis was performed.Based on the data of the log files, no anticoagulation therapy was delivered along the whole treatment.The causes for sessions interruption were mainly warning filter clotted, caution: tmp excessive or warning: filter pressure extremely positive; the common scenario behind all these causes is a filter progressive clogging due to association of no anticoagulation, replacement fluid delivered 100% post filter and quite high patient fluid removal rates (about 200 ml/h); the limited volume and the very small membrane total surface of hf20 requires a particular surveillance of the treatment.The causes for the repeated filter clotting and excessive pressure drop across the filter, and for excessive tmp pressure were mainly associated with the treatment setting.Based on the investigation objective elements, there wasn¿t any evidence that malfunction of prismaflex pa32971 caused or contributed to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAFLEX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - LUND MONITORS
magistratsvagen 16
lund skane lan SE-22 643
SW   SE-22643
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key12908797
Report Number9616026-2021-00071
Device Sequence Number4963042
Product Code KDI
UDI-Device Identifier07332414126766
UDI-Public(01)07332414126766(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX HF20 SET
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight19 KG